Tornadoes · United States · Texas · 2021
EF0 tornado, Crossroads to Lorraine, Texas, November 11, 2021
From Crossroads to Lorraine, this EF0 tornado ran 0.6 miles across Harrison County on November 11, 2021, touching down at 12:40 AM CST and reaching 50 yards wide. It killed nobody, and did $1,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- November 11, 2021
- Touchdown
- 12:40 AM CST (06:40 UTC)
- Lifted
- 12:41 AM CST (06:41 UTC)
- On the ground
- 1 minutes
- Path length
- 0.6 miles (0.9 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- County
- Harrison County
- Touchdown point
- 32.401, -94.235
- Lift-off point
- 32.400, -94.225
- Record number
- 2111110040-01
The damage survey
8 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A longwave trough dug into the Southern Plains from the Central and Southern Rockies during the evening through the early morning hours of November 10th-11th, which reinforced a cold front southeast into these areas. A strong low level jet ahead of the front and attendant trough allowed for moisture to deepen across much of Texas and Oklahoma, with increasing large scale forcing contributing to the development of numerous showers and thunderstorms over these areas during the evening of the 10th, which organized into a squall line as it pushed east of the I-35 corridor into the Four State Region. These storms weakened as they entered the area, but re-intensified over portions of extreme Eastern Texas and Northwest Louisiana during the early morning hours of the 11th, producing several reports of wind damage which downed trees and power lines. This squall line also produced two brief tornadoes over Southern Harrison County Texas and another two brief tornadoes over Northwest Louisiana, before weakening as they moved east into North-Central Louisiana.
A weak EF-0 tornado with estimated maximum winds of 70 mph touched down briefly just southwest of Highway 31 along Mercer Road, and tracked east to Woodley Road in south central Harrison County. Only minor tree damage was observed. The damage was coincident with the beginning of a radar tornadic debris signature. This signature persisted for several miles downstream of this damage, but the survey team determined that lofted leaf debris likely caused the signal to persist much longer than there was observed damage on the ground.
An EF-1 tornado with estimated maximum winds of 95 mph touched down near Farm Road 9 in far southeastern Harrison County and tracked for roughly 2.5 miles while producing only tree damage along Candyman Road, then lifting approximately one mile before the Texas/Louisiana state line along Boggy Road. The highest degree of tree damage was at the start of the track where a cluster of hardwood trees had either large branches or trunks snapped. This damage was coincident with another radar tornadic debris signature and this signature persisted for several miles downstream of this damage, likely due to lofted leaf debris.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 06:50 UTC | 07:02 UTC | Tornado Warning | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Nov 10, 10:30 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 10, 10:30 PM CST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1030 PM CST Wed Nov 10 2021 .AVIATION... VFR conditions will continue to prevail through this evening, before low cigs/vsbys develop in the wake of a cold front. In addition, tstms will accompany the front as it moves from nw to se across the region late tonight into early Thursday morning, and flight category reductions will accompany any convection. Otherwise, expect sely winds to continue until fropa brings nwly winds 12Z- 18Z. /12/ && .PREV DISCUSSION... /issued 908 PM CST Wed Nov 10 2021/ UPDATE.../Tonight/ Trof axis and associated cold front located just to our west this evening, with active convection underway from N TX nwd to NE OK. This convection to continue ewd tonight into our region, where it will encounter modest instability on the order of ~500 J/kg CAPE, give or take, concentrated over our wrn counties. This should be enough to sustain at least a marginal severe weather threat with the storms. For the update, ongoing PoPs, temps, etc. seem to be well on track attm, so will let them ride as is. Should a watch be issued for the convection, will update any elements as needed then. /12/ && PREV DISCUSSION... /issued 301 PM CST Wed Nov 10 2021/ SHORT TERM.../Tonight through Thursday Night/ The latest mid-level analysis indicates a longwave trough axis extending from the northern Plains southward into northwest Texas and the Oklahoma panhandle. Vort energy is rotating around the base of the trough along the Red River upstream in central OK/TX with the ArkLaTex in a southwesterly flow ahead of this feature. At the surface, a 1004mb low is centered over northwest Texas with a cold front extending southwest of this feature into West Texas. Locally, the area is in a south-southeasterly low-level flow well ahead of the trough/front with mostly cloudy skies across the area. With the warm, southerly flow, temperatures have warmed up into the mid 70s across much of the area this afternoon. Tonight, the mid-level trough axis will swing across central Texas into northeast Texas and southeastern Oklahoma by midnight. The cold front will quickly slide eastward into the area tonight and forcing from the mid-level trough and associated front coupled with moderate instability upstream will allow for a line of thunderstorms to develop. Despite waning instability as the line moves into southeastern Oklahoma and northeast Texas, moderate shear (40 kts 0-6km bulk) will assist in maintenance of the line with a primary threat of strong to severe wind gusts with its passage. We cannot completely rule out the possibility of an isolated embedded tornado within the line north of I-30 given the low-level shear in place, but overall the risk seems low with this event. Given the aforementioned parameters in place, the Storm Prediction Center in Norman, Oklahoma has a Slight Risk in place for areas upstream in Oklahoma/Texas, transitioning to a Marginal Risk in McCurtain County, OK and Red River County, TX. Thus, the greatest threat for damaging winds will be for areas north and west of the I-30 corridor from midnight into the 3a timeframe. As the line continues across the ArkLaTex, it should weaken and become less organized with the continued loss of instability. While SPC HREF members are still showing the line of thunderstorms pushing into SW Arkansas and NW Louisiana, it's more likely that storms will be sub-severe by this point. On Thursday, the mid-level trough and will shift east of the area as the surface low becomes more of an open trough over the ArkLaMiss. Showers and thunderstorms will quickly come to an end behind the progressive line with skies clearing from the northwest throughout the day. Some thunderstorms will be possible Thursday morning in Deep East Texas, central Louisiana, and the ArkLaMiss, but the area should be mostly clear of precipitation by the afternoon hours. Total rainfall amounts looks to be around a half of an inch to an inch with this event with the highest amounts to the north across southwestern Arkansas and southeastern Oklahoma. On Thursday night, while the area is in a northwesterly mid-level flow, a surface high will approach from the west and move over the area. With cooler and drier air filtering into the area by the front with near calm winds and clear skies this will make for an efficient radiational cooling night with temperatures noticeably cooler. For temperatures, the southerly flow ahead of the front will help keep temperatures with lows tonight ranging from the lower 60s in central Louisiana and Deep East Texas to the upper 40s in southeastern Oklahoma in the wake of the front. Despite the passage of the front, cooler air will be slow to filter into the area on Veterans Day and will be countered by increasing sunshine from the northwest. Thus, highs will be near normal seasonal values, ranging from the mid 60s in southeastern Oklahoma to the lower 70s in Deep East Texas and central Louisiana. With radiational cooling in place, Thursday nights lows will be in the lower to mid 40s across the area with some localized areas dropping into the upper 30s. /04-Woodrum/ LONG TERM.../Friday through Wednesday/ Slightly cooler and much drier air will continue to filter into the area in wake of Thursday's cold front. Expect near normal temps, as highs will range from the mid 60s in our northern zones, to low 70s in our southern areas. However, strong northwesterly flow aloft will bring in a stronger push of cold air by late Friday with a reinforcing dry cold front sliding down from the Plains around the backside of a longwave trough encompassing much of the central and eastern CONUS. The region will see noticeably cooler conditions behind this front, with lows on Friday night/Saturday morning in the mid to upper 30s. It's possible some areas north of the Interstate 30 corridor could fall to near freezing. Sunny skies will remain on Saturday, but afternoon temps will only climb into the upper 50s to low 60s from north to south. Slightly warmer lows expected by Sunday morning, but below normal conditions will remain as temps will still start off in the mid to upper 30s across most of the region. Expect a slight warm-up with near normal temperatures on Sunday as S/SW winds return ahead of yet another cold front arriving by the late afternoon/evening hours. Moisture will remain limited in advance of this front, so decided to maintain a dry forecast. High pressure will settle across the region in wake of this front, keeping conditions dry and temps near or slightly above normal for the early part of next week. By mid week, a gradual warming trend will take shape as the high shifts east ahead of another approaching cold front. This front will bring rain chances back into the region by Wednesday afternoon. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 71 45 70 / 80 30 0 0 MLU 60 71 43 70 / 30 50 0 0 DEQ 50 66 39 64 / 100 0 0 10 TXK 56 67 43 65 / 100 10 0 0 ELD 57 67 40 66 / 90 20 0 0 TYR 55 69 45 70 / 80 0 0 0 GGG 57 70 43 70 / 90 10 0 0 LFK 60 74 45 74 / 50 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/99/99
Hazardous weather outlook, Nov 10, 7:09 AM CST, 17 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 709 AM CST Wed Nov 10 2021 ARZ050-051-059>061-070>072-LAZ001>003-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-111315- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-McCurtain-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- 709 AM CST Wed Nov 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will begin to increase across the area by late this afternoon through the overnight hours with the next cold front and associated upper level storm system entering the region. Although the overall severe weather threat is generally low, a few severe storms cannot be ruled out along a developing squall line by late this evening through early Thursday morning. Damaging winds, large hail, and an isolated tornado will all be possible through daybreak before the line of storms exits to the east. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will be ending early Thursday as a cold front continues advancing across the region. Therefore, the threat of severe weather is expected to end as well prior to daybreak as skies gradually clear behind the cold front through the remainder of Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed tonight through early Thursday morning. ARZ073-LAZ004>006-011>014-017>022-TXZ166-167-111315- Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-San Augustine- 709 AM CST Wed Nov 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will begin to increase across the area by late this evening through the overnight hours with the next cold front and associated upper level storm system entering the region. Although the overall severe weather threat is generally low, a few strong storms cannot be ruled out along a developing squall line by late this evening through early Thursday morning. However, any gusty winds along the line of storms should remain non-severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will be ending by mid to late Thursday morning as a cold front continues advancing across the region. Skies will gradually clear behind the front through the remainder of Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed tonight through early Thursday morning. 19
In the hours before
Special weather statement, Nov 10, 11:09 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1109 PM CST Wed Nov 10 2021
TXZ124-125-136-137-110600-
Upshur TX-Gregg TX-Smith TX-Wood TX-
1109 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Smith, southeastern
Wood, southwestern Upshur and northwestern Gregg Counties through
MIDNIGHT CST...
At 1108 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Hainesville to near
Mineola to 6 miles east of Canton. Movement was southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tyler, Longview, White Oak, Gladewater, Lindale, Big Sandy, Hawkins,
Clarksville City, East Mountain, Hoard, Liberty City, West Mountain,
Noonday, New Chapel Hill, Winona, Union Grove, Warren City, Red
Springs, Carroll and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3261 9546 3269 9534 3260 9472 3235 9501
3221 9543 3224 9547 3226 9547 3230 9545
3231 9546 3236 9545 3239 9550 3242 9551
3248 9559 3257 9559
TIME...MOT...LOC 0508Z 300DEG 36KT 3278 9527 3262 9547 3253 9575
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Nov 10, 11:37 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1137 PM CST Wed Nov 10 2021
TXZ111-112-125-126-137-138-110600-
Upshur TX-Gregg TX-Harrison TX-Cass TX-Marion TX-Morris TX-
1137 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of western Marion,
western Cass, northwestern Harrison, central Upshur, southeastern
Morris and northwestern Gregg Counties through MIDNIGHT CST...
At 1137 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Naples to near Lone Star to near West
Mountain. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Daingerfield, Linden, Hughes
Springs, Lone Star, Naples, Big Sandy, Ore City, Omaha, Clarksville
City, East Mountain, Rocky Branch, Diana, Jenkins, West Mountain,
Cedar Springs and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3291 9476 3291 9472 3292 9475 3324 9477
3323 9432 3286 9436 3252 9474 3258 9514
TIME...MOT...LOC 0537Z 278DEG 39KT 3316 9465 3291 9467 3263 9500
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Nov 10, 11:54 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1154 PM CST Wed Nov 10 2021
TXZ112-125-126-136>138-149>151-110700-
Upshur TX-Gregg TX-Cherokee TX-Smith TX-Panola TX-Harrison TX-
Cass TX-Marion TX-Rusk TX-
1154 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of southern Smith,
Marion, southern Cass, Harrison, northwestern Panola, northern Rusk,
southeastern Upshur, Gregg and northern Cherokee Counties through 100
AM CST...
At 1154 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Linden to near East Mountain to
6 miles northwest of Coffee City. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tyler, Longview, Marshall, Henderson, Kilgore, Whitehouse, White Oak,
Gladewater, Hallsville, Overton, Bullard, Waskom, Jefferson, Linden,
Troup, Tatum, New London, Arp, Clarksville City and Beckville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 9547 3226 9547 3261 9480 3303 9454
3305 9405 3243 9406 3198 9501 3213 9546
3214 9546 3215 9548 3218 9546 3219 9547
3220 9546 3223 9549
TIME...MOT...LOC 0554Z 282DEG 36KT 3300 9449 3261 9478 3222 9552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, Nov 11, 12:08 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1208 AM CST Thu Nov 11 2021
ARZ050-051-059-060-110645-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
1208 AM CST Thu Nov 11 2021
...Strong thunderstorms will impact portions of southeastern Little
River, northern Hempstead, southeastern Sevier and southeastern
Howard Counties through 1245 AM CST...
At 1207 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Daisy to Nashville to near Ashdown. Movement
was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashdown, Nashville, Mineral Springs, Blevins, Tollette, Washington,
Corinth, Saratoga, McCaskill, Ozan, Bright Star and Millwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 9382 3401 9375 3399 9370 3398 9368
3398 9365 3396 9362 3395 9353 3396 9346
3394 9346 3381 9353 3361 9416 3394 9390
3414 9382
TIME...MOT...LOC 0607Z 244DEG 50KT 3424 9376 3396 9386 3368 9407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, Nov 11, 12:33 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1233 AM CST Thu Nov 11 2021
TXZ149-110700-
Cherokee TX-
1233 AM CST Thu Nov 11 2021
...A strong thunderstorm will impact portions of northern Cherokee
County through 100 AM CST...
At 1232 AM CST, Doppler radar was tracking a strong thunderstorm over
Berryville, or 12 miles northwest of Jacksonville, moving southeast
at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Rusk, Mount Selman, Reese, Ponta, Maydelle, New
Summerfield, Gallatin, Cuney and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3214 9540 3198 9499 3197 9499 3165 9529
3168 9529 3172 9534 3174 9533 3173 9537
3175 9536 3176 9540 3182 9540 3185 9544
3193 9542 3196 9545 3199 9545 3201 9543
3204 9544 3205 9542 3209 9543 3213 9546
TIME...MOT...LOC 0632Z 302DEG 33KT 3206 9545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, Nov 11, 12:36 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1236 AM CST Thu Nov 11 2021
LAZ001>003-010-TXZ112-126-138-150-151-153-110715-
De Soto LA-Bossier LA-Caddo LA-Webster LA-Panola TX-Harrison TX-
Cass TX-Marion TX-Rusk TX-Shelby TX-
1236 AM CST Thu Nov 11 2021
...Strong thunderstorms will impact portions of northwestern Webster,
northwestern De Soto, Caddo and Bossier Parishes, eastern Marion,
southeastern Cass, eastern Harrison, Panola, central Rusk and
northwestern Shelby Counties through 115 AM CST...
At 1236 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ida to near Karnack to 9 miles northeast
of Tatum to 7 miles southwest of Henderson. Movement was east at 40
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Bossier City, Marshall, Henderson, Carthage, Springhill,
Vivian, Haughton, Greenwood, Blanchard, Waskom, Benton, Stonewall,
Tatum, Cullen, Tenaha, Timpson, Plain Dealing, Cotton Valley and Oil
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3240 9446 3273 9421 3301 9405 3301 9330
3257 9344 3217 9377 3186 9443 3201 9498
3206 9498
TIME...MOT...LOC 0636Z 286DEG 34KT 3308 9390 3271 9413 3238 9438 3208
9487
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 00:00Z
6.7 hours before the tornado, 46 km from the path. November 11, 2021.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -89 J/kg
- Surface CAPE
- 232 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
- 0-3 km lapse rate
- 5.0 K/km
Shreveport, LA (KSHV), 12:00Z
5.3 hours after it, 46 km from the path. November 11, 2021.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -69246 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The radar
The Shreveport radar (KSHV), 37 km away, was scanning. The volume nearest the touchdown began at 06:40 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 06:40 UTC | TORNADO | 9 S Scottsville | Harrison, TX | A BRIEF EF0 TORNADO TOUCHED DOWN IN RURAL SOUTH CENTRAL HARRISON COUNTY DOING ONLY MINOR TREE DAMAGE JUST SOUTHWEST OF HIGHWAY 31. THERE WAS AN ASSOCIATED TORNADIC DEBRIS SIGNATURE ON RADAR. THE TORNADO HAD MAX WINDS OF |
| 06:51 UTC | TORNADO | 6 Ssw Waskom | Harrison, TX | A LOW END EF1 TORNADO TOUCHED DOWN IN RURAL SOUTHEASTERN HARRISON COUNTY DOING ONLY TREE DAMAGE FROM FARM ROAD 9 EAST TO JUST BEFORE THE STATE LINE. THERE WAS AN ASSOCIATED TORNADIC DEBRIS SIGNATURE ON RADAR. THE TORNADO |
| 06:51 UTC | TORNADO | 6 Ssw Waskom | Harrison, TX | CORRECTS PREVIOUS TORNADO REPORT FROM 6 SSW WASKOM. A LOW END EF1 TORNADO TOUCHED DOWN IN RURAL SOUTHEASTERN HARRISON COUNTY DOING ONLY TREE DAMAGE FROM FARM ROAD 9 EAST TO JUST BEFORE THE STATE LINE. THERE WAS AN ASSOCI |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of November 11, 2021
4 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 11 | 12:51 AM CST | EF0 | Harrison, TX | 2.6 | 50 | |||
| November 11 | 1:02 AM CST | EF1 | Caddo Parish, LA | 0.2 | 100 | $90,000 | ||
| November 11 | 2:06 AM CST | EF0 | Bienville Parish, LA | 1.2 | 40 | $5,000 | ||
| November 11 | 3:03 PM CST | EF0 | Elmore, AL | 0.4 | 270 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.